Advanced Search
MyIDEAS: Login

Reexamination of the A-J effect

Contents:

Author Info

  • Michael R. Caputo

    ()
    (University of California, Davis)

  • M. Hossein Partovi

    ()
    (California State University, Sacramento)

Abstract

We establish four necessary and sufficient conditions for the existence of the Averch-Johnson effect in a generalized version of their famous model of the rate-of-return regulated firm. The four necessary and sufficient conditions are then compared to the two stronger sufficient conditions for the Averch-Johnson effect found in the literature. Our analysis also permits us to put to rest a somewhat protracted debate about the very existence of the Averch-Johnson effect.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.accessecon.com/pubs/EB/2002/Volume12/EB-02L20003A.pdf
Download Restriction: no

Bibliographic Info

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 12 (2002)
Issue (Month): 10 ()
Pages: 1-9

as in new window
Handle: RePEc:ebl:ecbull:eb-02l20003

Contact details of provider:

Related research

Keywords:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Takayama, Akira, 1969. "Behavior of the Firm under Regulatory Constraint," American Economic Review, American Economic Association, vol. 59(3), pages 255-60, June.
  2. El-Hodiri, Mohamed & Takayama, Akira, 1973. "Behavior of the Firm Under Regulatory Constraint: Clarifications," American Economic Review, American Economic Association, vol. 63(1), pages 235-37, March.
  3. Zajac, E. E., 1972. "Lagrange multiplier values at constrained optima," Journal of Economic Theory, Elsevier, vol. 4(2), pages 125-131, April.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-02l20003. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.